Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 16, 2009, 10:02 PM CDT for Webster County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 10:02 PM CDT (03:02 UTC)
- Expired
- Jul 17, 2009, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:30 PM CDT | FLASH FLOOD | Walthall, MS | WATER COVERING ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 170302
FFWJAN
MSC155-170500-
/O.NEW.KJAN.FF.W.0069.090717T0302Z-090717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL MIDNIGHT CDT
* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMBERLAND...CLARKSON...BELLEFONTAINE AND EMBRY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
3348 8938 3348 8950 3371 8950
$$
MRM2 follow-up statements
000
WGUS74 KJAN 170352
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT THU JUL 16 2009
MSC155-170500-
/O.CON.KJAN.FF.W.0069.000000T0000Z-090717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MS-
1052 PM CDT THU JUL 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEBSTER COUNTY...
AT 1050 PM CDT...RADAR CONTINUED TO INDICATE ADDITIONAL HEAVY RAINS MOVING
INTO WEBSTER COUNTY FROM THE WEST. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST THREE HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUMBERLAND...
CLARKSON...BELLEFONTAINE AND EMBRY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
ONE HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
3348 8938 3348 8950 3371 8950
$$
MRM000
WGUS54 KJAN 170451
FFWJAN
MSC155-170630-
/O.EXT.KJAN.FF.W.0069.000000T0000Z-090717T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 130 AM CDT
* AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMBERLAND...CLARKSON...BELLEFONTAINE AND EMBRY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3374 8904 3358 8907 3355 8915 3353 8928
3348 8938 3348 8950 3371 8950
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:45 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 16, 8:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 845 PM CDT THU JUL 16 2009 .DISCUSSION... UPDATE...LARGE CONVECTIVE SYSTEM WITH IMPRESSIVE COLD POOL IS HOLDING ITS OWN AS IT MOVES FROM AR INTO NRN PORTIONS OF THE DELTA REGION THIS EVNG...AND THE RISK FOR SVR WEATHER IS CONTINUING INTO OUR FORECAST AREA GIVEN THE LARGE AMOUNTS OF INSTABILITY IN PLACE. HAVE UPDATED GRIDS TO REFLECT THE SVR TSTM WATCH AND INCREASED SVR WX RISK...AND HAVE INCREASED POPS GREATLY IN THE NW HALF OF THE AREA. /EC/ PREVIOUS DISCUSSION... FRIDAY AND FRIDAY NIGHT... FRIDAY CONTINUES TO LOOK LIKE ITLL BE OUR BEST CHANCE TO SEE SOME WIDESPREAD SHOWERS AND STORMS ACROSS THE CWA AS A STRONG UPPER TROUGH SWINGS SOUTHEAST TOWARDS THE REGION. THIS WILL FORCE A COLD FRONT...THAT CURRENTLY RESIDES ACROSS THE MID MISSISSIPPI RIVER VALLEY...TO DROP SOUTH TOWARDS AND EVENTUALLY INTO THE FORECAST AREA FRIDAY AFTERNOON. AT PRESENT...THE BEST COMBINATION OF INSTABILITY AND STORMS STILL LOOK TO BE ACROSS THE CENTRAL AND SOUTHERN HALVES OF THE CWA DURING THE AFTERNOON AND EVENING HOURS. NORTHERN AREAS WILL LIKELY SEE GOOD STORMS EARLY IN THE DAY WHICH SHOULD LOWER THEIR SEVERE POTENTIAL AS THE DAY PROGRESSES. WITH STEEP LAPSE RATES EXPECTED TO BE ACROSS THESE AREAS...ILL CONTINUE TO MENTION THE BEST SEVERE POTENTIAL FOR FRIDAY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA. IN ADDITION TO THIS...WITH THE DEEP MOISTURE ROOTED OVER THE AREA AS PRECIPITABLE H2O VALUES RANGE BETWEEN 2-2.5 INCHES...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS BEGINNING WITH SATURDAY. /19/ SATURDAY THROUGH NEXT THURSDAY...WE WILL HAVE AN AMPLIFIED PATTERN AS WE MOVE INTO THE WEEKEND. AN UPPER TROUGH WILL AMPLIFY OVER THE REGION WHICH WILL SEND THE FRONT SOUTH OF THE REGION BY SATURDAY MORNING. THIS GENERAL PATTERN WAS AGREED UPON BY THE MEDIUM RANGE MODELS AND ENSEMBLES. THERE MAY BE A FEW SHOWERS IN THE SOUTH FOR SATURDAY THROUGH SUNDAY NORTH OF THE FRONTAL BOUNDARY. THINGS SHOULD DRY OUT IN THE SOUTH BY SUNDAY EVENING. A COOLER AIRMASS WILL MOVE ACROSS THE REGION...WHICH WILL PROVIDE LESS WARM DAYS AND SOME POSSIBLE RECORD LOWS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. MODELS SHOWS 3 TO 4 STANDARD DEVIATIONS FROM NORMAL AVERAGE TEMPS FOR THIS TIME OF YEAR. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE REGION. THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE ARKLAMISS BY WEDNESDAY. THE COOLER AIRMASS BEHIND THE FRONT WILL BRING HIGHS IN THE MID TO UPPER 80S FOR SATURDAY THROUGH MONDAY. TEMPS WILL BEGIN TO WARM SOME FOR TUESDAY INTO WEDNESDAY AS HIGHS TREND TOWARD THE LOWER 90S. AS FOR LOWS WE MAY BE TOUCHING SOME RECORD READINGS FOR THIS WEEKEND INTO EARLY NEXT WEEK. LOWS WILL DIP INTO THE MIDDLE 50S(WHICH IS 5 TO 8 DEGREES BELOW RECORD LOWS) TO MIDDLE 60S FOR SUNDAY AND MONDAY MORNING...THEN WILL RISE INTO THE LOWER TO MIDDLE 60S BY TUESDAY MORNING. READINGS WILL RISE TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS ENSEMBLES NUMBERS. WENT WITH THE HIGH SIDE OF THE ENSEMBLE NUMBERS FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS. AS FAR AS POPS ARE CONCERN CUT DOWN POPS SOME SOUTH OF INTERSTATE 20 FOR THE WEEKEND. /17/ && .AVIATION...SHOWERS AND STORMS WILL IMPACT GLH AND GWO THIS EVNG...AND POSSIBLY GTR AND JAN IF THE CONVECTIVE COMPLEX HOLDS TOGETHER LONG ENOUGH. A COLD FRONT WILL PRODUCE SCT-NUMEROUS THUNDERSTORMS FRIDAY INTO FRIDAY EVENING...ESPECIALLY FOR JAN/MEI/HBG. QUIETER WEATHER WILL BE ON TAP FOR SATURDAY AS DRIER AIR MOVES IN BEHIND THE FRONT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 16, 8:53 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 853 PM CDT THU JUL 16 2009 LAZ007>009-MSZ035>046-050>052-172045- MOREHOUSE-WEST CARROLL-EAST CARROLL-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-SCOTT-NEWTON-LAUDERDALE- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF MISSISSIPPI PRIOR TO MIDNIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY. LAZ015-016-023>026-MSZ047>049-053>066-072>074-172045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT MOVES INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS EACH DAY WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS EACH DAY. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND FRIDAY EVENING. ARZ074-075-MSZ018-019-025>034-172045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI PRIOR TO MIDNIGHT. THE RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE MAINTAINED INTO FRIDAY AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 16, 8:04 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 804 PM CDT THU JUL 16 2009 MSZ048-170115- HINDS MS- 804 PM CDT THU JUL 16 2009 ...STRONG THUNDERSTORM OVER HINDS COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER HINDS COUNTY AT 804 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 16, 8:05 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 S COLUMBIA 31.21N 89.83W
07/16/2009 E0.50 INCH MARION MS LAW ENFORCEMENT
PEA TO DIME HAIL S OF COLUMBIA.
&&
CMESpecial weather statement, Jul 16, 8:22 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 822 PM CDT THU JUL 16 2009 MSZ073-074-170130- FORREST MS-LAMAR MS- 822 PM CDT THU JUL 16 2009 ...STRONG THUNDERSTORMS OVER LAMAR AND FORREST COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF PURVIS AT 822 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 16, 8:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/16/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA
&&
ECSpecial weather statement, Jul 16, 8:50 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 850 PM CDT THU JUL 16 2009 MSZ029-170200- WEBSTER MS- 850 PM CDT THU JUL 16 2009 ...STRONG THUNDERSTORM WEBSTER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BELLEFONTAINE AT 850 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 16, 9:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
| Jul 16, 7:18 PM CDT | Flash Flood Warning | JAN | Hinds | 87 min |
| Jul 16, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 81 min |
| Jul 16, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
| Jul 16, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 75 min |
| Jul 16, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 68 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 74 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 44 min |
| Jul 16, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 40 min |
| Jul 16, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 29 min |
| Jul 16, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Jul 16, 10:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 59 min |
| Jul 16, 11:03 PM CDT | Flash Flood Warning | JAN | Montgomery | 117 min |
| Jul 16, 11:04 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha | 116 min |
| Jul 16, 11:32 PM CDT | Flash Flood Warning | JAN | Grenada | 118 min |
| Jul 17, 5:30 PM CDT | Flash Flood Warning | JAN | Marion | 78 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.